Anything Rare is Possible: Letrozole Induced Eczematous Skin Eruption

Tripathy, Amruta and Kumari, Meena K and Amberkar, Mohan Babu V and Pai, Sathish B and Kumar, Mahesh D (2014) Anything Rare is Possible: Letrozole Induced Eczematous Skin Eruption. Journal of Clinical and Diagnostic Research, 8 (6).

[img] PDF
letrozole.pdf - Published Version
Restricted to Registered users only

Download (74kB) | Request a copy

Abstract

Letrozole is used as first line drug in postmenopausal women with early-stage or advanced hormone-sensitive breast cancer. Letrozole has favourable tolerability profile when administered once daily and significant adverse reactions occur rarely. The objective of this report is to describe a case of eczematous skin eruption that occurred during letrozole treatment. A 61-year-old female patient was admitted with lump in the left breast. FNAC, HPE were done and the patient was diagnosed to have invasive ductal breast carcinoma. After a month of completing CT and EBRT, the patient was given 2.5 mg OD tab. letrozole at night. She developed itchy skin lesions over the right thigh that later generalised, at 6- weeks of treatment. The lesion has been defined as eczematous moderate to severe drug eruption. These lesions were attributed to letrozole therapy and recurred within 24h after rechallenge. Drug eruption is associated with many drugs but this is the first such report with letrozole. We suggest of being aware of such reactions during letrozole usage.

Item Type: Article
Uncontrolled Keywords: Breast carcinoma; Old age; Rechallenge
Subjects: Medicine > KMC Manipal > Dermatology
Pharmacy > MCOPS Manipal > Pharmacology
Depositing User: KMC Manipal
Date Deposited: 26 Jul 2014 04:40
Last Modified: 27 Oct 2016 09:36
URI: http://eprints.manipal.edu/id/eprint/140249

Actions (login required)

View Item View Item